Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Numbness on the left side - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Valvular Heart Disease
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3177 Questions
User :   Hello???
User :   I have been waiting for a while now and paid for 24 hours is anyone actually working this site anymore?
User :   Hello???
Doctor :   hi
Doctor :   how can i help you
User :   hello
User :   Hello, I just wanted to ask a question today. I am 37 years old and I am taking a very low dose of Lisinopril only 2.5 mg which seems to work well for me when I try and make sure I take it everyday without missing. They did a quick EKG on me in the doctors office about a month or so ago. EKG seemed fine but I was experiencing on occassion low pulse rate into the 40-50's but only on occassion. Lately things seem to be okay overall with the BP and the pulse in the 60's 70's.
Doctor :   yes, tell me your concern
User :   Today I was mowing the lawn outside and was using a push mower that has a motorized wheel when you hold down the lever but it still takes a bit to push it along and I have a decent size yard. I was mowing for a long while probably a few hours non-stop so I think I may have just over-exerted myself. I got very tired and had to stop mowing and my left hand and arm started getting very numb mostly my hand. I was pretty much done so I stopped and went inside. Took my BP and it was up to about 153 over 93 with a pulse rate of 135. I tried to relax and took a shower which now it seems my BP is down to 119 over 84 with my pulse still coming down around 91 now. Should I be alarmed at all based on the numbness as my left hand is still a little numb, maybe it was the mower vibration after a while that did it but I did feel pretty over-exerted and had to stop and take a few deep breathes to relax
Doctor :   ok,
Doctor :   is the numbness still there?
User :   getting better actually
Doctor :   are sure it was only numbness not pain?
User :   but it seemed to come on right when I felt very exerted and had to stop and take a few breathes
User :   just numbness
Doctor :   was there sweating?
User :   ya but normal I think just based on doing so much outside
Doctor :   so was on both side and more on leftside?
User :   just the left
User :   mostly in the hand up to the arm a little
User :   as I relaxed it was more in the hand
Doctor :   any difficulty with breathing?
Doctor :   was the pulse regular
User :   not really difficulty I think just needed to take a few breathes as I was exerted
User :   pulse was pretty high
Doctor :   ok
User :   i am guessing might have been around 150's at that time
User :   It was 135-140 when I came inside and took my BP
Doctor :   150... was regular?
User :   no it was 150 when I was mowing and going back and forth for a while
User :   pushing the mower around
Doctor :   any dizziness
User :   a little bit not too much
Doctor :   did you experence like this any time before?
User :   only when I felt like I was doing too much
Doctor :   ok, not to worry
Doctor :   do oyu have diabetes?
User :   no but I got another question that happened on a trip to europe about 4 weeks ago now with the wife
User :   probably totally unrelated but want to bring it up
Doctor :   ok,
User :   I went to the airport got a burger at a place to eat and got on the plane
Doctor :   ok
User :   we were on the plane and I fell asleep and woke up about 1.5 hours into the flight or so
Doctor :   ok
User :   they put the food down for us for dinner, I took one bite of the roll and all of a sudden I got very nautious and started feeling horrible, sweating like crazy skin was totally pale. I got up because I thought I was going to get sick. Went to the back of the plane and asked the stewardess where the bathroom was and totally collapsed
User :   hit my head off the back of this wall and they of course called for a doctor or nurse
User :   I never totally lost consciousness
User :   I think sort of blacked out for a minute and was on the floor
User :   they took my BP and it was okay nothing unnormal for the most party
User :   part
Doctor :   ok
User :   the nurse was watching me and after talking for a while I still did not feel that well, she thought maybe I got food poisoning
User :   or I was coming down with a bad stomach virus and my stomach was messed up for a few days
Doctor :   yes , that could be related food or hypoglycemia
User :   could have been a combination of falling asleep and the Lisinopril and someing bad I ate
User :   so I have some concerns such as should I even be on this low dose at 2.5 mg as sometimes it does drop my BP too low a little
User :   or like you said could diabetes or something be coming on etc
User :   or heart related which I am guessing not really based on the EKG etc. but my doc said maybe at some point they will do a holter monitor
Doctor :   could be falling of bp, or diabetes, or closed campartment syndrome, like that
User :   no diabetes or heart problems in the family overall
Doctor :   thats ok
Doctor :   when was the last ecg done
User :   6 weeks ago or so
Doctor :   if you have this symptom like this you can your drug
Doctor :   go for one more ecg and if needed echo
User :   ok
Doctor :   was treadmil test done for you?
User :   no
Doctor :   treadmill will asses how your heart responds when you are in excersion.
User :   okay i will ask for this
Doctor :   it can also give a idea of the heart capacity to cope with you work
Doctor :   if lisnopril is not working , you can go for substitute
User :   okay I think this is a good idea based on I was just wondering if the plane what happened and this stuff related at all. One thing is when I run which I dont exercise much often but when I do I feel fine.
Doctor :   or one more drug addition
User :   ok will do
User :   thanks for your time I appreciate it
Doctor :   ok, brisk walking is best
Doctor :   what is your weight?
User :   sounds good. Ya taking the BP medicine I was very against at first and still not convinved it wont cause me problems in the future. I am 5'4 short guy weight 140 lbs.
User :   I have a type A personality so I get stressed a lot and that is what I really feel keeps my BP up
Doctor :   ok,
User :   but I guess the risk of having the BP stay high during the day vs taking the medicine I guess it better right
Doctor :   ya, try some relaxation exercise
User :   what I need to do better is take my BP medicine same time everyday as well
Doctor :   do you smoke,
Doctor :   alcohol
User :   I miss it a few hours and have on occassion completley missed it and wait until the next day
User :   I worry I have to take it right as it might be coming up and down and that is not good
User :   I dont smoke
Doctor :   yes , sametime is good
User :   i do drink socially and plan on cutting down
Doctor :   thats ok
User :   i am sure the drinking with the lisinopril is not a good thing
User :   that I know I have to cut down on
Doctor :   yes, not good with liso
User :   yes and I have done my fair share of it such as when I was on vacation etc. and I know that might be dangerous to do. I dont feel the BP coming to low is an issue overall but I am afraid not good for my organs if I am doing that
User :   like drinking 6-8 beers or something on a weekend night after taking that on the AM. I need to cut down on that
Doctor :   yes, its beter to cut down
User :   okay sounds good thanks for your time
Doctor :   any other concerns
User :   I really appreciate it, I will follow-up with my doctor
Doctor :   great,
Doctor :   take care
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor